Anonymous
    Post count: 93172

    Just one disagreement with the comment that side effect issues do not increase over time. While this is probably generally true when it comes to young people taking the meds, I question if it is true about older people.

    What is typical is for side effect issues to increase as we age, no matter what the medication. I’m talking about “seniors” here and not younger people. As we age, the liver and kidney functions usually start to decline, and there is an observable increase in side effects because the body is not able to remove the toxic by-products of drug metabolism quickly enough. Doctors have found that they need to decrease the dose of medications in older people OR prescribe additional medications to treat the side effect issues encountered. In medications where drug metabolism is done in the liver, the build-up of toxic by-products can sometimes damage the liver thus making things worse.

    So, I think we need to be careful about making blanket statements that for everyone, taking the ATDs long-term will have no side effects unless they show up at the beginning.

    Bobbi — NGDF Online Facilitator